MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332082
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple unsuccessful attempts were made to obtain a sample and lot number.Without the actual device and/or lot number, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
Per medwatch report (b)(4) per medwatch report, " crna placed the epidural catheter, removed the needle, gave a test dose, taped the catheter in place and started the epidural infusion.Crna has some difficulty threading the epidural catheter.Patient reported having pain, seen by anesthesiologist.Noted catheter didn't appear deep enough in relation to the catheter markings, that it should have been given an epidural space depth of 7 cm, catheter pulled back 1/2 cm, re-taped, patient re-dosed.Re-dose did not have an effect on relieving the labor pain so epidural was removed.On inspection of the epidural catheter, the blue tip end of the catheter was not present, 1/2 of the catheter was sheared off.X-ray of the lumbar spine on (b)(6) 2017.No signs of retained catheter, per neurosurgery clinical note, catheter piece either has come out or is too small to see against the background of the bone.".

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6882797
Report Number2523676-2017-00138
Device Sequence Number16330099
Product Code OGE
UDI-Device Identifier04046964177286
UDI-Public04046964177286
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number332082
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR
Patient Weight86